Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Women and HIVWomen and HIV
          
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Women and hormones
Mar 13, 2004

I have noticed since starting my most recent HAART Regime (Kaletra, Epivir and Viread) that my moods are more difficult to control. Although life is stressful enough all by itself, I find that two weeks prior to my cycle starting, I get more moody, depressed and edgy. My periods became irregular, so my doc has me taking the pill continuously. Could this be a side effect of the meds and if so what options other than antidepressants do I have? I also try to exercise at least 3x per week. Thank you!

Response from Dr. Lee

While your mood changes may be associated with the HAART change indirectly, this symptom is probably more directly associated with the apparent change in hormones you have experienced if your periods "became irregular". I don't know what else may be changing (ie:Are you reaching perimenopause? Have you had a significant weight change? Are there any other health changes recently?)

You ought to talk details with your doc. Some of the HAART meds can interact with hormones and/or other medicines (such as the pill).

However, please don't be too hesitant to treat with antidepressants. Some of the newer ones have few interactions or side effects and may significantly help your moods, sleep, appetite, etc.

Be well.


Previous
Unreasonable Pregnancy?
Next
Mandatory Testing for Pregnant Women

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement